Alert archive / Ohio / Flash Flood Warnings in 2016

Flash Flood Warning 8, NWS Wilmington, OH

June 2, 2016Adams County, Brown County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jun 2, 2016, 8:45 PM EDT for Adams County, Brown County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2016, 8:45 PM EDT (00:45 UTC)
Expired
Jun 2, 2016, 11:45 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Adams County, OH, Brown County, OH

The radar

The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 9:53 PM EDTFLASH FLOOD6 Nne Maysville, OHPOLICE AND FIRE REPORT 7 FEET DEEP FLOOD WATERS OVER ROADWAY.
Jun 2, 9:58 PM EDTFLASH FLOOD5 Sw West Union, OHSTATE ROUTE 41 FROM BENTONVILLE TO ABERDEEN IS STILL CLOSED DUE TO HIGH WATER FLOWING OVER ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 68 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

448 
WGUS51 KILN 030045
FFWILN
OHC001-015-030345-
/O.NEW.KILN.FF.W.0008.160603T0045Z-160603T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
845 PM EDT THU JUN 2 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN ADAMS COUNTY IN SOUTHWESTERN OHIO...
  SOUTHEASTERN BROWN COUNTY IN SOUTHWESTERN OHIO...

* UNTIL 1145 PM EDT.

* AT 844 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IS
  OCCURRING NEAR BENTONVILLE AND ABERDEEN. RADAR INDICATED THAT THE
  HEAVY RAINFALL HAS ENDED ACROSS THE AREA. HOWEVER...RUNOFF FROM
  THE EARLIER EXCESSIVE RAIN WILL CAUSE FLASH FLOODING TO CONTINUE
  TO OCCUR.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MAYSVILLE...WEST UNION...MANCHESTER...ABERDEEN...BENTONVILLE...STATE
  ROUTE 348 AT STATE ROUTE 125...BRADYSVILLE AND DUNKINSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. 

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3865 8376 3866 8377 3870 8379 3871 8381
      3877 8380 3889 8342 3874 8342 3870 8352
      3870 8354 3868 8363 3866 8364 3864 8370

$$

CONIGLIO
1 follow-up statement
829 
WGUS71 KILN 030200
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1000 PM EDT THU JUN 2 2016

OHC001-015-030345-
/O.CON.KILN.FF.W.0008.000000T0000Z-160603T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS OH-BROWN OH-
1000 PM EDT THU JUN 2 2016

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN ADAMS AND SOUTHEASTERN
BROWN COUNTIES REMAINS IN EFFECT UNTIL 1145 PM EDT...

AT 958 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
PERSISTS AROUND ABERDEEN AND BENTONVILLE. RADAR INDICATED THAT THE
HEAVY RAINFALL HAS ENDED ACROSS THE AREA. HOWEVER...RUNOFF FROM THE
EARLIER EXCESSIVE RAIN WILL CAUSE FLASH FLOODING TO CONTINUE TO
OCCUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MAYSVILLE...WEST UNION...MANCHESTER...ABERDEEN...BENTONVILLE AND
BRADYSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3865 8376 3866 8377 3870 8379 3871 8381
      3877 8380 3886 8351 3872 8348 3870 8352
      3870 8354 3868 8363 3866 8364 3864 8370

$$

CONIGLIO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 8:18 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 2, 8:18 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
818 PM EDT THU JUN 2 2016

.SYNOPSIS...
A slow moving frontal boundary will drift southeast of the area
tonight. Surface high pressure will build over the Great Lakes
region through Friday. An upper level trough will then develop
over the region this weekend...providing a period of unsettled and
cooler weather.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Showers and isolated thunderstorms will continue to move east
across southern parts of the area through the next several hours,
but will gradually weaken with further loss of instability.
Further north, any isolated activity is expected to slowly weaken
and dissipate around sunset. Mainly dry conditions are expected
across the entire area after midnight. As we head into the
overnight period, some breaks in the cloud cover will work in from
the west. With nearly calm winds and sufficient low-level
moisture, expect that areas of fog will develop, especially along
and south of the Ohio River where afternoon rainfall was the
heaviest and most persistent. Locally dense fog will be possible
toward sunrise Friday across northern Kentucky and extreme south-
central Ohio. Low temperatures will range from near 60 in the
northwest to the mid 60s across the south.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
Surface high pressure will build across the Great Lakes on Friday,
but mid level energy will continue to round the periphery of a
weakening upper ridge to our southeast. This will allow for
continued chance of showers and storms mainly across the south on
Friday and Friday night. Meanwhile the north will see a fair
amount of sunshine and comparatively lower dew points in the mid
50s. By Saturday a plume of high theta-e and >1.80 inch PWATs
will advect into the Ohio Valley ahead of a digging trough over
the Upper Midwest. Several vort maxes associated with this trough
will allow for rounds of showers and thunderstorms Saturday into Saturday
night. Temperatures will be a tad cooler on Saturday in the mid to
upper 70s due to all the clouds and rain.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Sunday starts off with an upper level low just west of the Great
Lakes with upper level ridging over the Mountain West. At the same
time an upper level low will move into western California riding
over the ridge. As the upper level low squeezes the ridging
southwards the upper level low over the Great Lakes will slowly push
east. Sunday morning the corner of the RRQ and divergent side of the
trough axis will move overhead supporting widespread lift. PWATS
also remain around 1.25". Sunday afternoon into evening the upper
level trough axis will swing east of the area pushing a front
through the area and helping to slowly lower the chance of rain.

Monday the chance of rain will linger as the upper level low
continues to rotate in southern Ontario. Tuesday, PWATS continue to
fall off towards 0.70" with forecast soundings stabilizing. By
Tuesday evening the upper level low will be east of the area finally
helping to bring a temporary end to the precipitation. Tuesday and
Wednesday temperatures will remain below normal as the area remains
on the divergent side of the trough axis. Wednesday morning surface
high pressure will move overhead allowing for the coolest morning of
the period. Thursday, surface high pressure will pull east allowing
for winds to turn around from the south and the warm up to commence.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
A slow moving front will continue to move south of the area
overnight and will wash out. This front has allowed for SHRA and
TS to move across southern parts of the area this afternoon, but
anticipate that terminals will be dry after the next hour or so.
There will be a weakening trend in activity over next several
hours.

Some breaks in cloud cover will work into area after 06z,
allowing for BR to develop. Expect that low level moisture will
be greatest for southern sites of KCVG and KLUK, where BR will
create greatest VSBY restrictions from 06-12z. There may be some
FG creating brief LIFR VSBYs at KLUK toward 12z Friday. Expect
that VSBYs should remain MVFR or VFR for KDAY, KILN, KCMH, and
KLCK.

High clouds will begin to work back into area Friday afternoon,
with VFR VSBYS and CIGS expected. Very light northwest winds are
expected after 12z Friday through the remainder of the TAF period.

OUTLOOK...MVFR ceilings and visibilities are possible Saturday
into Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Kurz
NEAR TERM...KC
SHORT TERM...Kurz
LONG TERM...Haines
AVIATION...KC
Hazardous weather outlook, Jun 2, 7:58 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
758 PM EDT THU JUN 2 2016

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-040000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
758 PM EDT THU JUN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 2, 4:23 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
423 PM EDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLOOD            OLEAN                   38.99N 85.22W
06/02/2016                   RIPLEY             IN   FIRE DEPT/RESCUE

            HIGH WATER REPORTED ON ROADWAY BY FIRE DEPARTMENT.

&&

SBAKER
Local storm report, Jun 2, 4:47 PM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
447 PM EDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLASH FLOOD      1 W FRIENDSHIP          38.97N 85.17W
06/02/2016                   RIPLEY             IN   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED ROADWAYS WITH 1.5 FEET OF WATER.
            SOME LOW LYING ROADWAYS HAD UP TO 6 FEET OF WATER.

&&

SBAKER
Special weather statement, Jun 2, 5:35 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
535 PM EDT THU JUN 2 2016

KYZ093-096-OHZ078-079-022200-
CAMPBELL KY-PENDLETON KY-CLERMONT OH-BROWN OH-
535 PM EDT THU JUN 2 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMPBELL...NORTHEASTERN
PENDLETON...CENTRAL CLERMONT AND WEST CENTRAL BROWN COUNTIES UNTIL
600 PM EDT...

AT 535 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER NEW
RICHMOND...MOVING NORTHEAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...CLARYVILLE...FORESTVILLE...AMELIA...BETHEL...NEW RICHMOND...
WILLIAMSBURG...BATAVIA...FELICITY...MELBOURNE...WITHAMSVILLE...COLD
SPRING...MENTOR...MOSCOW...NEVILLE...CALIFORNIA...CLERMONT COUNTY AIRPORT...
WILLOWVILLE...NEW PALESTINE AND LOCUST RIDGE.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3900 8442 3904 8435 3902 8432 3906 8432
      3912 8421 3904 8398 3883 8405 3880 8421
      3883 8423 3880 8423 3878 8436
TIME...MOT...LOC 2135Z 241DEG 24KT 3898 8429

KC
Local storm report, Jun 2, 5:36 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
536 PM EDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     FLASH FLOOD      2 WNW HAMILTON          39.41N 84.59W
06/02/2016                   BUTLER             OH   EMERGENCY MNGR

            STREET FLOODING ALONG WESTERN AVENUE AND SEVERAL OTHER
            ROADWAYS IN THE HIGHLAND PARK NEIGHBORHOOD OF HAMILTON.
            WATER AS DEEP AS 3 FEET IN SOME LOCATIONS.

0245 PM     FLASH FLOOD      HAMILTON                39.40N 84.56W
06/02/2016                   BUTLER             OH   EMERGENCY MNGR

            FLOODING SEVERAL FEET DEEP AT SEVERAL INTERSECTIONS IN
            HAMILTON INCLUDING MAIN AND LAW, FRANKLIN AND EDGEWOOD,
            AND EATON AND RHEA.

0245 PM     FLASH FLOOD      HAMILTON                39.40N 84.56W
06/02/2016                   BUTLER             OH   EMERGENCY MNGR

            SEVERAL INCHES OF WATER IN MAIN FLOOR OF BUSINESS IN THE
            1400 BLOCK OF WESTERN AVENUE.

&&

JDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 10:54 PM EDTAreal Flood AdvisoryILNFairfield3 hr
Jun 2, 11:38 PM EDTAreal Flood WarningILNAdams8 hr

Nearby

Flash Flood Warnings in Ohio, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.